Ohio, 2003Flash Flood in Ohio, July 1, 2003
July 1, 2003 · NWS CLE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 1, 2:05 PM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 1, 2:05 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EDT TUE JUL 1 2003
HAVE CHC TSTMS S PTN CWA TNGT.DID NOT GO WITH ANY TIMING. BUFKIT AND
OTHER MODEL CAPES KEEPING INSTAB IN THE AREA OVRNGT ALG WITH WK SFC
BNDRY S AREA. THIS WAS VERY SIMILAR TO LAST NIGHT WHEN WE HAD SOME
ISOLD STORMS LNGRG OVRNGT. THEN KP FCST DRY INTO FRI UNTIL APCH OF
NXT CDFNT. SOME CONCERN FOR TMRW. AGAIN HAVE FAIRLY HIGH CAPES LATE
MRNG INTO AFTN. SHUD BE UNDER AREA STG NVV SO COLAB AND LEFT THEM
OUT.
.CLE...
OH...NONE.
PA...NONE.
Hazardous weather outlook, Jul 1, 5:01 AM EST, 15 hours 29 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
601 AM EDT TUE JUL 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Flash Flood, Wyandot
- When
- July 1, 8:30 PM EST to 11:00 PM EST
- Where
- Wyandot County, Countywide
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
Thunderstorms dumped locally heavy rains on Wyandot County. Rainfall totals of two to three inches were reported. Widespread lowland and street flooding occurred. Several roads were briefly closed because of flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Tornado in Alabama, July 1, 2003$200,000 · F1 · 1 event
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
- Tornado in Alabama, July 1, 2003$35,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379725.